MAUDE Adverse Event Report: ARTHREX, INC. VAL SCREW, TI, 2.0 X 14MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. VAL SCREW, TI, 2.0 X 14MM; BONE FIXATION SCREW/PLATE
Model Number VAL SCREW, TI, 2.0 X 14MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 2/24/2025, it was reported by a sales representative via email that two 2.0 mm screw heads snapped off.The first screw head broke off during insertion and the second one broke when it was being removed, in exchange for a shorter screw.The fragments were removed.This was discovered during a metacarpal fracture procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, d1, d4, h3, h6.
 
Event or Problem Description
Additional information received on 3/6/2025: the part number for the screws are ar-18720v-14 val screw and ar-18720-12 cortical screw.The body of both screws remains in the patient.The case was completed using an ar-18720v-14 val screw and an ar-18720-12 cortical screw.The case was delayed for about five minutes without additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed misuse due to misaligned insertion; or prying/leveraging the screw during insertion.

Brand Name
VAL SCREW, TI, 2.0 X 14MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21582956
Report Number1220246-2025-00885
Device Sequence Number9275651
Product Code HRS
UDI-Device Identifier00888867311718
UDI-Public00888867311718
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVAL SCREW, TI, 2.0 X 14MM
Device Catalogue NumberAR-18720V-14
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by ManufacturerNot provided
09/03/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/26/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown